question-icon

What Causes Sharp Pain In The Vagina Post A Hysterectomy?

default
Posted on Sat, 24 Mar 2018
Question: Great! I had a vagiocopoplexy done in 2012. A hysterectomy when I was 25. I am currently 62 years old. Yesterday when intimate with my husband I had a sharp pain inside my vagina. About three inches in on the left side. It was an area not a particular point. I have also been having sporadic trouble urinating. At times I go normally and then canI have immediate need but do not make it to the bathroom.. Day and night. Last night I noticed a brownish discharge. At the time of my surgery there were warning about the mesh used in this surgery. My doctor assured me that I did not have to worry about that.
doctor
Answered by Dr. Rakhi Tayal (29 minutes later)
Brief Answer:
Can be a urine infection.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The symptoms that you are having can be related to a urine infection. This may not be related to the surgery you had. The brownish discharge can be associated with a vaginal infection. You need to get a urine examination and a vaginal swab culture done and get proper antibiotics prescribed.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Rakhi Tayal (34 minutes later)
I had a comp!eye physical is August but the vaginal exam all smear was not do e because I had a hysterectomy. I have been se,happy active for my entire marriage of 44 years. I have never had then pain inside. I usually only get yeast infection or bladder infection rarely. Yeast infection only when I take certain antibiotics. The magic pill is prescribed with my antibiotics. I have been having injections of lidocaine on my neck. Recent rizotomy in the cervical spine. Can steroids cause an infection?
doctor
Answered by Dr. Rakhi Tayal (11 hours later)
Brief Answer:
Steroids can increase infection.

Detailed Answer:
Hello.
Thanks for writing again.
Steroids make you prone to infections. This can be caused by postmenopausal vaginal dryness also. Do get an infection ruled out.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14031 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Sharp Pain In The Vagina Post A Hysterectomy?

Brief Answer: Can be a urine infection. Detailed Answer: Hello, Thanks for trusting us with your health concern. The symptoms that you are having can be related to a urine infection. This may not be related to the surgery you had. The brownish discharge can be associated with a vaginal infection. You need to get a urine examination and a vaginal swab culture done and get proper antibiotics prescribed. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal